Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 62, NWS Jackson, MS

August 26, 2022Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 26, 2022, 5:50 AM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2022, 5:50 AM CDT (10:50 UTC)
Expired
Aug 26, 2022, 8:45 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Concordia Parish, LA, Adams County, MS

The radar

The Ft Polk radar (KPOE), 152 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

544 
WGUS54 KJAN 261050
FFWJAN
LAC029-MSC001-261345-
/O.NEW.KJAN.FF.W.0062.220826T1050Z-220826T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
550 AM CDT Fri Aug 26 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northeastern Concordia Parish in northeastern Louisiana...
  Central Adams County in southwestern Mississippi...

* Until 845 AM CDT.

* At 550 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Vidalia. Between 2 and 3 inches of rain have fallen. 
  The expected rainfall rate is 1 to 2 inches per hour. Additional 
  rainfall amounts of 1 to 3 inches are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Natchez, Vidalia, Ferriday, Clayton, West Ferriday, Spokane, Deer 
  Park and Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3131 9157 3139 9169 3145 9168 3168 9157
      3173 9156 3172 9155 3174 9154 3175 9155
      3175 9140 3175 9138 3173 9138 3175 9137
      3175 9132 3169 9129 3167 9130 3167 9128
      3156 9131 3147 9135 3139 9142 3133 9151

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

NF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:09 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 26, 4:09 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
409 AM CDT Fri Aug 26 2022

.DISCUSSION...
Today and Tonight:

The good news is that the upper-level trough which was helping to
support the low pressure system in our region will continue to drift
eastward away from the area today. The bad news is that the surface
low pressure system's circulation is holding on for a little longer.
Broad cyclonic flow in the METARs as well as RAP analyzed 850mb
winds show a weak circulation to be currently centered around
Nacagdoches, TX. Model guidance indicate the low has filled and
weakened, but a narrow belt of 10-15kt winds between 925-850mb
continues to wrap in the deeper moisture off the Gulf of Mexico into
central and southern Mississippi and Louisiana. Early this morning,
a few thunderstorms have redeveloped around central LA/southwest MS,
with rain rates of 1 inch per hour. As drier air moves into the mid-
levels over northern parts of the area, PWAT values over 2.0 inches
will be in place south of Interstate 20 today and support efficient
rainfall from any heavier showers or storms that develop. The ground
remains saturated across all but far northern portions of the CWA,
and any heavy rain will quickly run off and cause additional
flooding concerns. Where confidence is highest for flooding rains
today (mainly southern MS), we have added an "Elevated" risk for
flash flooding to the Hazardous Weather Outlook text and graphics. A
Flood Watch has also been issued for most of southern MS through 6
PM. Elsewhere around the CWA, isolated heavy downpours cannot be
ruled out and the threat for flash flooding will be more "Limited."
Some patchy fog has developed in a few places early this morning,
but the expectation is any fog should be short lived as low clouds
spread northward. /NF/

Saturday through Thursday night...

A continuation of wet weather is expected in the ArkLaMiss region
this weekend. Lingering moisture will allow for increased chances of
convection Saturday and Sunday, but should reflect a more diurnal-
like pattern. The influence of subtle low to mid-level ridging will
confine the highest chances showers and storms to the afternoon and
early evening time frame. However, the chance for late evening to
overnight precipitation won't be completely ruled out. The coverage
of convection will be scattered to numerous, with the highest chance
remaining along and south of the Hwy 84 corridor. Localized flash
flooding will also be a concern if convection occurs along an area
with saturated conditions. A "limited" for flash flooding for areas
along and south of I-20 is outlooked for Saturday. The decrease in
deep layer moisture and widespread convection will also contribute
to a noticeable difference in cloud cover. Partly cloudy skies are
expected over the weekend, with the possibility of breaks with
mostly sunny skies. Highs will drop out in the middle to upper 80s,
while overnight lows will remain in the lower 70s.

By Monday, some model guidance continues to hint at an influx of
deep layer moisture from the Gulf of Mexico, which will allow for
PWATs over 2.0 inches. Additionally, a shortwave trough is expected
to develop sometime Monday and track through the ArkLaMiss region
early next week. Due to this, and uptick in scattered to numerous
convection is expected again through mid-week. For now, no mention
of localized flash flooding will be outlook in the HWO, but local
river flooding may continue to be an issue as many river basins are
currently in flood or projected to reach flood stage. This will be
something we will continue to monitor and update via river products
on our webpage and social media. By the end of the week,
precipitation chances will decrease, with many portions of the area
seeing scattered chances of rain. Highs will top out in the middle
80s and lows will be in the lower 70s. /AJ/

&&

.AVIATION...

06Z TAF discussion:

Low stratus and patchy BR and FG spreading from south to north will
produce mostly IFR to LIFR ceilings across the forecast area
through 14Z Friday. Conditions should improve to MVFR and IFR as
ceilings mix and lift between 15Z to 18Z, but some MVFR ceilings
may remain even later into the day in a few places. The chance for
SHRA and TSRA will increase by 18Z as well, with most likely
impacts along and south of Interstate 20 before 00Z Saturday. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  71  86  72 /  73  34  65  65
Meridian      83  71  87  72 /  70  31  55  55
Vicksburg     84  71  86  73 /  63  29  48  48
Hattiesburg   82  71  86  72 /  83  30  75  75
Natchez       82  71  86  72 /  73  34  65  65
Greenville    88  71  87  73 /  34  14  34  34
Greenwood     89  71  89  72 /  38  14  36  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through this afternoon for MSZ053>055-059>066-
     072>074.

LA...None.
AR...None.

&&

NF/AJ
Hazardous weather outlook, Aug 26, 4:09 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
409 AM CDT Fri Aug 26 2022

ARZ074-075-MSZ018-019-025>039-270915-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-
Humphreys-Holmes-Attala-Winston-Noxubee-
409 AM CDT Fri Aug 26 2022

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, east central Mississippi, and
north central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Localized flash flooding will be possible across northeast
Louisiana and portions of central and southern Mississippi on
Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

LAZ007>009-015-016-023>026-MSZ040>052-056>058-270915-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Smith-Jasper-Clarke-
409 AM CDT Fri Aug 26 2022

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today

Localized flash flooding is possible today, particularly in low
lying and urban areas. Minor to moderate river flooding is also
expected to continue.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Localized flash flooding will be possible across northeast
Louisiana and portions of central and southern Mississippi on
Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ053>055-059>066-072>074-270915-
Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
409 AM CDT Fri Aug 26 2022

This hazardous weather outlook is for portions of central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Elevated
TIMING...Today

Areas of flash flooding are likely today due to additional heavy
downpours. Some roads could be flooded or closed. Some structures
may be potentially threatened by high water. Minor to moderate
river flooding is also expected to continue.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Localized flash flooding will be possible across northeast
Louisiana and portions of central and southern Mississippi on
Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

NF

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Aug 26, 5:17 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 WSW LE FLEURS BLUFF   32.32N 90.17W
08/25/2022  M9.47 INCH       HINDS              MS   MESONET

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
            WSW LE FLEURS BLUFF. 96 HOUR EVENT TOTAL
            RAINFALL AT STATION JBRM6 1.2 SW LE FLEURS
            BLUFF.

&&

NF
Local storm report, Aug 26, 5:19 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NNE JAN AIRPORT       32.35N 90.07W
08/25/2022  M9.28 INCH       RANKIN             MS   COCORAHS

            96 HOUR EVENT TOTAL RAINFALL AT COCORAHS
            STATION MS-RN-2 FLOWOOD 2.9 NE.

&&

NF
Local storm report, Aug 26, 5:20 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
520 AM CDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 ENE GLEN ALLAN        33.03N 91.00W
08/25/2022  M8.28 INCH       WASHINGTON         MS   MESONET

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
            ENE GLEN ALLAN. 96 HOUR EVENT TOTAL RAINFALL
            AT STATION SBAM6 1.9 E GLEN ALLAN.

&&

NF
Local storm report, Aug 26, 5:27 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
527 AM CDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 ESE RIDGELAND         32.40N 90.06W
08/25/2022  M8.47 INCH       RANKIN             MS   MESONET

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4
            ESE RIDGELAND. 96 HOUR EVENT TOTAL RAINFALL
            AT STATION JSNM6 4.5 SE RIDGELAND.

&&

NF
Local storm report, Aug 26, 5:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       HAWKINS FIELD           32.33N 90.22W
08/25/2022  M7.83 INCH       HINDS              MS   ASOS

            96 HOUR EVENT TOTAL RAINFALL AT ASOS STATION
            KHKS JACKSON - HAWKINS.

&&

NF
Local storm report, Aug 26, 5:46 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 N CANTON              32.67N 90.04W
08/25/2022  M8.76 INCH       MADISON            MS   CO-OP OBSERVER

            96 HOUR EVENT TOTAL RAINFALL AT COOP SITE
            CNTM6 CANTON 4N.

&&

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:13 AM CDTRiver Flood WarningJANNeshoba57 hr
Aug 26, 3:19 AM CDTFlood WatchJANAdams, Claiborne, Copiah, Covington, Forrest, Franklin and 8 more15 hr

Nearby

Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.